MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD SSK POSTERIOR STABILIZED TIBIAL BEARING 12MM X 79/83MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD SSK POSTERIOR STABILIZED TIBIAL BEARING 12MM X 79/83MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Joint Laxity (4526)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address pain and femoral screw migration approximately five (5) years post-operatively.During the revision, the tibial bearing was also identified to be damaged from contact with the loose screw.The tibial bearing and locking bar were replaced.The femoral construct remained well-fixed with no signs of loosening, so the surgeon did not feel it was necessary to replace the migrated screw.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - vanguard ssk 360 femoral component right 65mm catalog #: 185264 lot #: 6256720, biomet 360 tibial tray 79mm catalog #: 185205 lot #: 182670, biomet 360 tibial large cruciate wing catalog #: 185651 lot #: 987170, biomet splined knee stem 15mm x 80mm catalog #: 148305 lot #: 115340, biomet 360 2.5mm offset adapter catalog #: 185210 lot #: 711920, biomet splined knee stem 15mm x 120mm catalog #: 148318 lot #: 384280, vanguard series a standard 3-peg patella 37mm catalog #: 184768 lot #: 035180.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001825034-2023-02968.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address pain and femoral screw migration approximately five (5) years post-operatively.During the revision, the tibial bearing was also identified to be damaged from contact with the loose screw.The tibial bearing and locking bar were replaced.The femoral construct remained well-fixed with no signs of loosening, so the surgeon did not feel it was necessary to replace the migrated screw.No additional patient consequences were reported.Initial operative notes noted no intraoperative complications.Revision operative notes noted that the patient had increased laxity in varus and valgus as well as in flexion prior to the tibial bearing being removed.The loosened femoral screw was identified posterior lateral and was removed without difficulty.Heterotopic bone was also identified and removed from the patella.No intraoperative complications were identified.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4, g3, h2, h3, h6.The reported event was confirmed by review of the provided medical records and returned product.The femoral component remains implanted and was not returned, however the femoral locking screw was returned.Visual evaluations found the threads are stripped.Visual examination of the bearing found signs of use, nicked and gouged.The locking bar was returned, however it was damaged during removal and no further evaluation was performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records and radiographs were provided and reviewed by a healthcare professional.Review of the records identified that patient was negative for infection.Proximal and lateral heterotopic bone was excised; laxity identified, and no intraoperative complications were reported.Radiographs found no evidence of fracture or implant loosening.A radio-opaque object is noted posterior to the femoral implant consistent with the displaced screw.A definitive root cause cannot be determined for the disassociated screw and wear to the bearing.Failure to replace the femoral stem screw during the procedure can be attributed to a failure to follow instructions.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report.

Brand Name
VANGUARD SSK POSTERIOR STABILIZED TIBIAL BEARING 12MM X 79/83MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18344089
Report Number0001825034-2023-02969
Device Sequence Number14842166
Product Code JWH
UDI-Device Identifier00880304441194
UDI-Public(01)00880304441194(17)211003(10)616140
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K042757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Model NumberN/A
Device Catalogue Number185102
Device Lot Number616140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer12/20/2023
05/14/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/12/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale
Patient Weight91 KG